Red itchy spots on hands after taking my levothyroxine

I've been taking liquid levothyroxine for about 7 weeks after becoming allergic to the fillers in the tablet got through 1 bottle without any rash just really bad palpitations now this itchy red rash occurs on my hands and wrists about 6 hrs after taking meds then goes away over night what the heck is going on please don't tell me I'm allergic to this liquid now ??

Thanks worried new be x

19 Replies

oldestnewest
  • Toonarmy,

    Take an antihistamine an hour before taking liquid Levothyroxine and see whether that stops the rash and itching. If it does then it is likely you are allergic to the liquid too. If you are allergic to T4 your GP or endo should trial you on Liothyronine (T3).

  • Hi thankyou clutter, I will try the antihistamines tomorrow, the only thing that is making me question the liquid as I've been on it for a while only palpitations no rash for about 6 weeks had my doze upped and then the rash appears palpitations settle down I can't understand it ??

  • Toonarmy,

    It may not be the liquid causing the rash, in which case antihistamines won't help.

    It could be any number of things causing the rash ie toiletries, laundry detergent, washing up detergent, cleaning materials...

  • Yes thank you il try it fingers crossed it's not the liquid I'm just getting my levels sorted after weeks of hell lol 😊

  • Hi just wondering what other symptoms you have on the Levo tablets ?

  • Hi cand113, i've had really bad palpitations and anxiety tiredness a bit of numbness in fingers and toes how about you does all this sound familiar?

  • Palpitations were my worst symptoms on levo - not including the others which I did not have before being finally diagnosed.

  • Hi shaws how did the problem with the palpitations sort themselves out ?

  • When T3 was added to a reduced T4 I immediately felt an improvement but they went completely when I stopped T4 and took T3 only. Everyone is different and that might not work for everyone and you have my commiserations as it was really horrible, especially worse during the night and many visits to A&E. Never been near them since :)

  • Yes I've already been to A and E and yes terrible at night I was terrified,I think that may have to happen to my meds, but play it by ear and see what happens, I'm still getting palps at night not as bad as a few weeks ago but i can still there feel them there lurking 😔

  • Hi toonarmy

    i have palpitations, anxiety and tiredness and headaches ,i also get blurred vision & vertigo symptoms i was on 75mg and to cut a long story short i missed two doses last year tried starting again at 50mg but effects were to bad that was September and I've been on 25mg ever since i recently put in a repeat for levo i went to a different chemist and was given a different brand MercuryPharma and the effects are awful last Thursday i couldn't stop crying i was so breathless and heart palpitations and the brain fog it was as if i had been drugged i thought it was bad enough on the Wockhardt UK Ltd but this is dreadful

  • Aww bless you, you need to go back to drs and make them listen, you need blood test every 6 weeks to check your levels you probably need your levothyroxine doze upped as they say you have more problems being under medicated.it's horrible isint it is despair at times 😢😢

  • It is horrible know matter what dose I'm on the dr says my bloods are fine it's so frustrating I'm wanting to try the liquid hoping that will take these symptoms away I hope you get sorted soon x

  • Thanks we are all in it together thank God for this site take care and let me know how you get on ☺

  • I will do i think i have gone anaemic again i bleed from October to middle of December and was told my blood count was through the roof and that was the reason so I've stopped my iron tablets which were prescribed from the dr and now I'm tired and feeling dizzy today and teary again everyday i feel different

    Take care

  • Bless you, just try and take one day at a time, try and get a print out of your bloods there are lots of people on this site that have gained a load of information through there own thyroid journey that will help you figure it out what will help you 😊

  • She Refused to test my thyroid said it was fine last time when it was tested in October and only got a form for blood count and that I should really see the dr who is dealing with my blood problems who hasn't been there for weeks wish I could afford to pay for testing myself I will just keep banging my head against the brick wall

  • Wow, reading this has helped me - I am on day 4 of 25mg, and feel dreadful. I nearly took myself to a and e earlier. I can't stop trembling, heart palpitations and feeling very agitated. My blood pressure is rocketing and I have upset stomach. Reading the leaflet it has made me wonder if I am not really hypo after all. Scared of going to gp as I am worried they will tell me off for going to a private endo.

    And I thought this was going to be the answer to my years of exhaustion.

    It has helped me to see I am not alone thanks! It is scary being awake at 2am with chest pains!!

  • Hi Rich72,

    scary isint the word!! thank God for this site to calm our fears somewhat, that's some of the symptoms I had a few weeks ago, after blood tests results at A and E the doctors there said my doze needs to increase than I should start to feel better, obviously I looked at her as if she was mad, after all the symptoms I was having surely that would make them worse not better,but here is am a few weeks later on 50mcg of levothyroxine and starting to feel better the palpitations have calmed down but not disappeared completely, but so much better than before so fingers crossed I'm starting to get my health back on track, good luck with yours 😊

You may also like...